Strong Wind, Beaufort
- When
- June 2, 9:00 PM EST
- Where
- Beaufort forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
Trees and power lines reported down with strong winds.
The Remnants of TS Barry moved up the GA coast bringing heavy rains, strong winds, and rough surf.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
The Remnants of TS Barry moved up the GA coast bringing heavy rains, strong winds, and rough surf.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 2, 8:52 PM EST, 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
952 PM EDT SAT JUN 2 2007
.SYNOPSIS...
EXTRATROPICAL LOW PRES WILL MOVE NNE UP THE ERN SEABOARD THROUGH
SUNDAY. A SERIES OF WEAK FRONTS MAY MOVE THROUGH EARLY NEXT WEEK
BEFORE A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE WESTERN ATLC
LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TD BARRY LOCATED SE OF KSAV WILL CONTINUE TO MOVE N/NE ACROSS
SRN S CAROLINA WHILE WEAKENING INTO AN EXTRATROPICAL SYSTEM BEFORE
MOVING INTO CAROLINA COAST EARLY SUNDAY. SIGNIFICANT RAINFALL NOW
MAINLY CONFINED TO THE COASTAL S CAROLINA COASTAL COUNTIES AND
ADJACENT COASTAL WATERS AT 930 PM.
WE WILL MAINTAIN FLOOD WATCH INTACT UNTIL CONVECTION MOVES AWAY
LATER TONIGHT. WIND ADVISORY SEEMS TO BE WORKING OUT WELL...SEE
LATEST PNSCHS. WINDS ON THE BACKSIDE OF THE STRONG LOW ON THE GA
COAST WERE GUSTY AS PRES GRADIENT QUITE TIGHT FROM THE CSRA DOWN
TO ALMA AND VALDOSTA. WE ARE INCREASING OUR WIND SPEEDS INLAND
TONIGHT TO ACCOUNT FOR THIS GRADIENT WRAPPING IN UNDER THE STRONG
DRY SLOT.
RECENTLY SENT ZONE FORECAST UPDATE AND SEND ANOTHER UPDATE LATER
TO REMOVE SHLW COASTAL FLOODING HEADLINES.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS BARRY TRANSITIONS INTO A EXTRATROPICAL CYCLONE AND EMERGES OUT
INTO THE ATLC OFF THE SC COAST BY EARLY SUN MORNING...EXPECT SOME
IMPROVING WEATHER FROM SOUTHWEST TO NORTHEAST. WILL START OUT WITH
CHC POP THROUGH THE AREA...BUT BY LATE AFTERNOON POP WILL BE LESS
THAN 20 PERCENT AS NORTHERLY AND NORTHWESTERLY WINDS BRING SOME
DRIER AIR INTO THE AREA. THERE WILL BE SOME WRAP AROUND MOISTURE
BUT SHOULD STAY MAINLY IN THE FORM OF CLOUDS BY THE AFTERNOON. MAY
EVEN SEE A PEAK OF SUN. BUT FOR THE MAJORITY OF THE DAY...MOSTLY
CLOUDY CONDITIONS WILL PREVAIL WITH TEMPS IN THE MID 80S. LAKE
WIND ADVISORY WILL GO THROUGH 11AM WITH A DECREASE IN WIND DURING
THE AFTERNOON.
WILL BE LOOKING FOR SOME SLIGHT 20 POP SUN NIGHT AND ALSO MONDAY AS
AREA WILL STILL BE AFFECTED BY LONG WAVE TROF OVER THE SOUTHEAST.
MODELS ARE ADVERTISING A FEW WEAK DISTURBANCES MOVING THROUGH THE
AREA WHICH GIVEN THE FORECAST INSTABILITY MAY LEAD TO SOME
CONVECTION DEVELOPING. SHOULD NOT BE VERY WIDESPREAD HOWEVER.
SOUTHWESTERLY WINDS WILL PUSH THE TEMPS INTO THE UPPER 80S TO NEAR
90 IN SOME SPOTS MONDAY AFTERNOON.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
GFS SHOWS A BOUNDARY MOVING THROUGH THE AREA TUESDAY AND TUESDAY
NIGHT. THIS MAY BRING A SCATTERED SHOWERS ESPECIALLY TO THE SOUTHERN
CWA. HIGH PRESSURE BRINGS DRIER AIR INTO THE REGION THROUGH THURSDAY
WITH LOW LEVEL MOISTURE INCREASING BY THE END OF THE WEEK. MAX
TEMPERATURES WILL BE IN THE UPPER 80S WITH A POSSIBILITY OF REACHING
TO THE LOWER 90S BY THE END OF THE WEEK. LOW TEMPERATURES OF MID TO
UPPER 60S RISING TO AROUND 70 BY THE END OF THE WEEK.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
IFR CONDITIONS EXPECTED BOTH TERMS OVERNIGHT WITH INCREASING WINDS
AT KCHS AND SLOWLY DIMINISHING AT KSAV.
EXTENDED AVIATION OUTLOOK...
ASIDE FROM BRIEF IFR CONDS IN ISOLD TO SCT AFTN TSTMS AND IN
EARLY MRNG RADIATION FOG...VFR CONDITIONS SHOULD PREVAIL MON
THROUGH THU.
&&
.MARINE...
THE CENTER CIRCULATION OF REMNANTS OF BARRY IS NOW OVER
THE SRN HALF OF THE WATERS WHICH IS EVIDENT BY WINDS AT 41008 LESS
THAN 20 KT WHILE 41004 IS APPROXIMATELY 35G40 KT. MSAS DATA SHOWS
A SIGNIFICANT TIGHTENING OF THE GRADIENT ON THE BACKSIDE OF THE
CIRCULATION WELL INLAND WHICH LOOKS TO FOLLOW THE CIRCULATION
NEWD. THUS...THE CURRENT LULL OVER THE SRN HALF OF THE WATERS DOES
NOT LOOK TO LAST LONG AND SPEEDS ARE EXPECTED TO INCRS BACK TO
GALE LEVELS DURING THE OVERNIGHT HOURS.
HAVE TOUCHED UP THE WIND GRIDS TO ACCOUNT FOR THE LESSER SPEEDS NEAR
THE CENTER THAT WILL LATER ON ACCELERATE OVERNIGHT.
LAKE WINDS...PINEVILLE HAS BEEN REPORTING SUSTAINED 15-20 MPH WINDS
WITH GUSTS 30-35 MPH...AND AS HIGH AS 37 MPH...FROM THE NNE OVER THE
PAST 2 HOURS. GIVEN THE FETCH IS COMING OFF THE LAND...THE WINDS
OVER THE OPEN LAKE WATERS ARE UNDOUBTEDLY HIGHER. THUS...WILL
MAINTAIN THE LWA FOR MOULTRIE AS CURRENTLY ADVERTISED.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF/RIP CURRENTS...DANGEROUS BREAKING WAVE CONDITIONS
WITHIN THE SURF ZONE. WITH BREAKERS AROUND 8 FT REPORTED EARLIER
AT TYBEE ISLAND. THE ADVISORIES FOR THE GA AND SC COASTS WILL LAST
INTO EARLY TMRW MRNG. IN ADDITION TO THE HIGH SURF...BEACH
EROSION WILL BE A PROBLEM FOR MANY BEACHES...ESP THOSE THAT HAVE
ALREADY EXPERIENCED MINOR TO MODERATE EROSION FROM PREVIOUS HIGH
PRES WEDGES AND COASTAL LOW PRES SYSTEMS EARLIER THIS YEAR. IN
ADDITION...THE RIP CURRENT RISK WILL REMAIN MOD-HIGH THROUGH
TONIGHT.
COASTAL FLOODING...A STRENGTHENING ONSHORE FLOW WILL LIKELY PUSH
POSITIVE TIDAL DEPARTURES TO AT LEAST 1-2 FT ABOVE NOS PREDICTED
LEVELS TONIGHT. TIDE LEVELS WILL LIKELY SURPASS SHALLOW COASTAL
FLOODING CRITERIA AT BOTH CHARLESTON HARBOR AND FORT PULASKI BUT
DO NOT EXPECT THEM TO SURPASS THE COASTAL FLOOD WARNING CRITERIA
OF 8 FT MLLW AND 10 FT MLLW...RESPECTIVELY. THUS...WILL DROP THE
COASTAL FLOOD WATCH WITH THE AFTN FCST PACKAGE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY UNTIL 5 AM EDT SUNDAY FOR GAZ117-119-139-
141.
SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVENING
FOR GAZ117-119-139-141.
SC...LAKE WIND ADVISORY UNTIL 11 AM EDT SUNDAY FOR SCZ045.
FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR SCZ048>051.
HIGH SURF ADVISORY UNTIL 11 AM EDT SUNDAY FOR SCZ048>051.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR SCZ048>051.
SHALLOW COASTAL FLOODING EXPECTED AROUND HIGH TIDE THIS EVENING
FOR SCZ048>051.
MARINE...GALE WARNING UNTIL 5 AM EDT SUNDAY FOR AMZ330-350-352-354-374.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 644 PM EDT SAT JUN 2 2007 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-031000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 644 PM EDT SAT JUN 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-031000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 644 PM EDT SAT JUN 2 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. RIP CURRENTS...THERE IS A HIGH RISK OF RIP CURRENTS TONIGHT AS STRONG ONSHORE FLOW CONTINUES OVER THE ATLANTIC WATERS. SHALLOW COASTAL FLOODING...STRONG ONSHORE FLOW WILL PILE UP WATER AND BRING TIDES 1.5 TO 2 FEET ABOVE NORMAL DURING THIS EVENINGS HIGH TIDE. THIS MAY RESULT IN SHALLOW COASTAL FLOODING A FEW HOURS EITHER SIDE OF THE HIGH TIDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY AS SWELL AND STRONG WINDS PERSIST OVER THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-031000- BERKELEY- 644 PM EDT SAT JUN 2 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ048>051-031000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 644 PM EDT SAT JUN 2 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 AM EDT SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH SURF ADVISORY. WIND ADVISORY. RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS THIS EVENING AND TONIGHT AS STRONG ONSHORE FLOW CONTINUES OVER THE ATLANTIC WATERS. SHALLOW COASTAL FLOODING...STRONG ONSHORE FLOW WILL PILE UP WATER AND BRING TIDES 1.5 TO 2 FEET ABOVE NORMAL DURING THIS EVENINGS HIGH TIDE. THIS MAY RESULT IN SHALLOW COASTAL FLOODING A FEW HOURS EITHER SIDE OF THE HIGH TIDE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ON SUNDAY AS SWELL AND STRONG WINDS PERSIST OVER THE BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 644 PM EDT SAT JUN 2 2007 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG VALONA 31.48N 81.34W
06/02/2007 MCINTOSH GA LAW ENFORCEMENT
TREES AND SOME POWERLINES DOWN IN VALONA. TIME ESTIMATED.
0330 PM NON-TSTM WND DMG DARIEN 31.37N 81.43W
06/02/2007 MCINTOSH GA LAW ENFORCEMENT
TREES AND SOME POWERLINES DOWN IN DARIEN. TIME ESTIMATED.
0455 PM HIGH SURF TYBEE ISLAND 32.00N 80.85W
06/02/2007 CHATHAM GA LAW ENFORCEMENT
TYBEE ISLAND POLICE REPORTING 8 FT BREAKERS.
0515 PM NON-TSTM WND DMG GARDEN CITY 32.10N 81.18W
06/02/2007 CHATHAM GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM FLOOD CHARLESTON 32.78N 79.94W
06/02/2007 CHARLESTON SC LAW ENFORCEMENT
FLOODING ON THE FOLLOWING
ROADS...ASHLEY...FISHBOURNE...THE CROSSTOWN...SMITH AND
VANDERHORST. STREETS ARE PASSABLE FOR NOW.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
944 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM FLOOD CHARLESTON 32.78N 79.94W
06/02/2007 CHARLESTON SC COUNTY OFFICIAL
BATTERY AREA CLOSED DUE TO FLOODING. WAVES CRASHING OVER
THE SEAWALL FROM CHARLESTON HARBOR. WASHINGTON AND HAZEL
STREETS FLOODED. CALHOUN AND CONCORD STREETS FLOODED.
ADDITIONAL STREET CLOSURES IN PROGRESS.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
952 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM NON-TSTM WND DMG HILTON HEAD ISLAND 32.22N 80.75W
06/02/2007 BEAUFORT SC LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN IN HILTON
HEAD...SAINT HELENA AND SHELL POINT.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
959 PM EDT SAT JUN 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM NON-TSTM WND GST SULLIVANS ISLAND 32.76N 79.84W
06/02/2007 M60 MPH CHARLESTON SC OFFICIAL NWS OBS
MEASURED AT BEN SAWYER BRIDGE.
&&4 strong wind. Local standard time, as filed.
Trees and power lines reported down with strong winds.
Trees and power lines reported down with strong winds.
Trees and power lines reported down with strong winds.
Trees and power lines reported down with strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43441, 43442, 43443, 43444.